Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 31, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this flash flood warning at Jul 5, 2007, 12:25 AM CDT for Matagorda County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 5, 2007, 12:25 AM CDT (05:25 UTC)
- Expired
- Jul 5, 2007, 3:30 AM CDT
- In force
- 3 hr
- Issued by
- NWS Houston/Galveston, TX
- Area
- Whole counties
County Matagorda County, TX
The radar
The Houston radar (KHGX), 118 km from the middle of the area, began a volume at 05:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 5.4 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1211 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 656 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 77 m²/s²
- 0-3 km storm-relative helicity
- 111 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KHGX 050528
FFWHGX
TXC321-050830-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1225 AM CDT THU JUL 5 2007
THE NATIONAL WEATHER SERVICE IN LEAGUE CITY HAS ISSUED A
* FLASH FLOOD WARNING FOR...
MATAGORDA COUNTY IN SOUTHEAST TEXAS
* UNTIL 330 AM CDT
* AT 1224 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN FROM A THUNDERSTORM NEAR VAN VLECK. PARTS OF
MATAGORDA COUNTY RECEIVED BETWEEN 3 AND 4 INCHES OF RAIN IN THE LAST
2 HOURS. AN ADDITIONAL 1 TO 2 INCHES OF RAIN WILL BE POSSIBLE BY 130
AM.
* FLOODING IS EXPECTED IN OR NEAR...
SOUTH TEXAS NUCLEAR PLANT...MIDFIELD...BLESSING...PALACIOS...MARKHAM
AND BAY CITY.
PLEASE REPORT SEVERE WEATHER TO THE COUNTY SHERIFF...LOCAL POLICE...
OR DEPARTMENT OF PUBLIC SAFETY. THEY WILL RELAY YOUR REPORT TO THE
NATIONAL WEATHER SERVICE.
LAT...LON 2896 9630 2864 9632 2875 9592 2883 9579
2906 9582 2921 9588 2915 9594
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 4, 9:30 PM CDT, 2 hours 55 minutes earlier.
Area forecast discussion, Jul 4, 9:30 PM CDT, 2 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
930 PM CDT WED JUL 4 2007
...DANGEROUS HEAVY RAIN EVENT DEVELOPING FOR SOUTHEAST TEXAS...
.UPDATE...
WILL RAISE POPS AONG THE COAST AS MOISTURE AXIS LIES ALONG THE
COAST AND THERE IS SPEED AND DIRECTIONAL CONVERGENCE SERVING AS AN
ADDITIONAL FOCUS FOR RAIN. MOISTURE FETCH EXTENDS FROM BAY CITY TO
EAST OF CORPUS CHRISTI. AN EXTENDED PERIOD OF TRAINING RAIN IS
EXPECTED. WILL FRESHEN THE FLOOD WATCH AND PROBABLY INCREASE RAIN
AMOUNTS OVERNIGHT. 43
&&
.DISCUSSION...
&&
.PREV DISCUSSION... /ISSUED 846 PM CDT WED JUL 4 2007/
AVIATION...
A BREAK IN THE RAINFALL ACTIVITY EXISTS OVER THE TERMINAL SITES AT
THIS HOUR. HOWEVER...THE RAINFALL POTENTIAL REMAINS HIGH AND KEPT
THE MENTION OF SHOWERS OR THUNDERSTORMS IN THE FORECASTS THROUGH
THE TAF PERIOD. A WEAK WARM FRONT APPEARED TO BE FORMING OVER THE
COASTAL PLAIN EARLIER THIS EVENING AND SOME MVFR CEILINGS WERE
DEVELOPING.
THE CONFIDENCE LEVEL WAS ABOUT A 3 ON A SCALE OF 1 TO 5 FOR THE
FORECAST PAST 06Z TONIGHT GIVEN THE RECENT HISTORY OF THE MODELS.
THE MOS GUIDANCE AND NAM12 TIME SECTIONS DIFFER SOMEWHAT IN THE
FORMATION OF THE LOW CEILINGS ALTHOUGH BOTH INDICATE MVFR
SCATTERED TO BROKEN CEILINGS. FIGURED THAT THESE WILL DEVELOP BY
06Z OVER ALL THE TERMINAL SITES. THE MODELS INDICATED BETTER
RAINFALL POTENTIAL AT THE COASTAL SITES THURSDAY THAN FURTHER
INLAND ALTHOUGH THE GFS WAS MORE TO THE SOUTH OF THE TERMINAL
SITES AT 12Z. BY 18Z THE GFS HAD THE BEST RAINFALL TO THE WEST
TOWARD THE HILL COUNTRY. WENT WITH VCTS ALL DAY OVER THE INLAND
SITES AND A TSRA MENTION BETWEEN 12Z AND 18Z AT GLS AND LBX.
40
PREV DISCUSSION... /ISSUED 824 PM CDT WED JUL 4 2007/
DISCUSSION...
ONCE AGAIN...THE THREAT FOR HEAVY RAIN EXISTS. 00Z SOUNDING DATA
SHOWS PW VALUES BETWEEN 2.20 AND 2.30 INCHES. 850-500 LAYER SHOWS
LOW PRESSURE NORTH OF VCT. RADAR RETURNS ALSO SHOW THE CYCLONIC
TURNING. 00Z SURFACE ANALYSIS SHOWS A WEAK AREA OF LOW PRESSURE
NORTH OF BRO AND A WEAK SURFACE TROUGH OF LOW PRESSURE FROM VCT TO
CLL. SATELLITE DERIVED WIND PLOTS SHOWS SE TX IN A BROADLY
DIVERGENT UPPER WIND PATTERN. CURRENT THINKING IS THAT ANOTHER
MCS WILL FORM TONIGHT AND FOCUS CLOSE TO THE 850-500 CIRCULATION
AND ALSO ALONG THE WEAK LOW PRESSURE TROUGH FROM CLL TO EDNA. WILL
LEAVE FFA AS CURRENTLY CONFIGURED BUT WILL PROBABLY RAISE POPS
WEST OVERNIGHT. THINK POPS OUT EAST CAN BE LOWERED BUT WILL AWAIT
NEW MODEL GUIDANCE BEFORE MAKING ANY OTHER CHANGES. PERSONS LIVING
ALONG WATERSHEDS AND RIVERS IN JACKSON...MATAGORDA...COLORADO AND
WHARTON COUNTIES SHOULD REMAIN DILIGENT OVERNIGHT. 43
&&
.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL) 73 85 74 88 74 / 80 70 50 50 30
HOUSTON (IAH) 74 85 75 88 75 / 60 70 50 40 20
GALVESTON (GLS) 76 85 78 87 79 / 60 60 50 40 20
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...FLASH FLOOD WATCH THROUGH THURSDAY AFTERNOON FOR THE FOLLOWING
ZONES: AUSTIN...BRAZORIA...BRAZOS...BURLESON...CHAMBERS...
COLORADO...FORT BEND...GALVESTON...GRIMES...HARRIS...
HOUSTON...JACKSON...LIBERTY...MADISON...MATAGORDA...
MONTGOMERY...POLK...SAN JACINTO...TRINITY...WALKER...
WALLER...WASHINGTON...WHARTON.
GM...SMALL CRAFT SHOULD EXERCISE CAUTION UNTIL 5 AM CDT THURSDAY FOR
THE FOLLOWING ZONES: WATERS FROM FREEPORT TO THE MATAGORDA
SHIP CHANNEL 20 NM TO 60 NM...WATERS FROM HIGH ISLAND TO
FREEPORT 20 TO 60 NM.
&&
DISCUSSION...43Hazardous weather outlook, Jul 4, 2:48 PM CDT, 9 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 248 PM CDT WED JUL 4 2007 GMZ330-335-TXZ163-164-176>179-195>200-210>214-226-227-235>238- 052000- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GALVESTON BAY-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY- MADISON-MATAGORDA-MATAGORDA BAY-MONTGOMERY-POLK-SAN JACINTO- TRINITY-WALKER-WALLER-WASHINGTON-WHARTON- 248 PM CDT WED JUL 4 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT AN UPPER LEVEL LOW ACROSS CENTRAL TEXAS AND ABUNDANT TROPICAL MOISTURE ACROSS THE AREA WILL PRODUCE SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS...WITH SOME STORMS PRODUCING LOCALLY HEAVY RAINFALL...ACROSS SOUTHEAST TEXAS TONIGHT INTO THURSDAY. A FLASH FLOOD WATCH IS IN EFFECT THROUGH THURSDAY AFTERNOON FOR SOUTHEAST TEXAS. WIDESPREAD RAINFALL AMOUNTS OF 2 TO 4 INCHES...WITH ISOLATED TOTALS OF 4 TO 6 INCHES CAN BE EXPECTED OVER THE WATCH AREA THROUGH THURSDAY. A FLASH FLOOD WATCH MEANS THAT RAPIDLY RISING WATER OR FLOODING ARE POSSIBLE OVER THE WATCH AREA. PERSONS IN THE WATCH AREA SHOULD CHECK PREPAREDNESS REQUIREMENTS...KEEP INFORMED...AND BE READY FOR QUICK ACTION IF FLASH FLOODING IS OBSERVED OR A WARNING IS ISSUED. .DAY TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ABUNDANT TROPICAL MOISTURE ACROSS SOUTHEAST TEXAS WILL CONTINUE TO PRODUCE SCATTERED SHOWERS AND THUNDERSTORMS THURSDAY AS THE UPPER LEVEL LOW MEANDERS ACROSS TEXAS. HEAVY RAINFALL WILL STILL BE POSSIBLE ON THURSDAY AND THE FLASH FLOOD WATCH HAS BEEN EXTENDED THROUGH THURSDAY AFTERNOON FOR SOUTHEAST TEXAS. RAIN CHANCES SHOULD DIMINISH TOWARDS THE WEEKEND AS THE UPPER LOW IS EXPECTED TO WEAKEN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY NOT BE NEEDED.
The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 9:24 PM CDT | Flash Flood Warning | HGX | Jackson, Matagorda | 3 hr |
| Jul 5, 12:49 AM CDT | Special Marine Warning | HGX | 56 min | |
| Jul 5, 2:22 AM CDT | River Flood Warning | HGX | Brazoria, Fort Bend, Wharton | 9 days |
| Jul 5, 6:35 AM CDT | River Flood Warning | HGX | Jackson, Wharton | 24 hr |
| Jul 5, 9:19 AM CDT | River Flood Warning | HGX | Brazoria | 7 days |
| Jul 5, 10:40 AM CDT | River Flood Warning | HGX | Chambers, Liberty | 33 days |
| Jul 5, 11:39 AM CDT | River Flood Warning | HGX | Burleson, Lee | 5 days |
| Jul 5, 2:02 PM CDT | Special Marine Warning | HGX | 28 min | |
| Jul 5, 2:09 PM CDT | River Flood Warning | HGX | Austin, Fort Bend, Wharton | 3 days |
| Jul 5, 3:31 PM CDT | Marine Weather Statement | HGX | 6 hr | |
| Jul 5, 4:03 PM CDT | Special Marine Warning | HGX | 57 min | |
| Jul 5, 4:08 PM CDT | Tornado Warning | HGX | Galveston | 37 min |
| Jul 5, 5:51 PM CDT | Tornado Warning | HGX | Chambers, Harris, Liberty | 24 min |
| Jul 5, 6:07 PM CDT | Tornado Warning | HGX | Galveston | 23 min |
| Jul 5, 6:26 PM CDT | Tornado Warning | HGX | Chambers | 19 min |
| Jul 5, 6:51 PM CDT | Special Marine Warning | HGX | 28 min |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.